Alert archive / Mississippi / River Flood Warnings in 2009

River Flood Warning 13, NWS New Orleans, LA

March 27, 2009Pike County, Mississippi

NWS New Orleans, LA issued this river flood warning at Mar 27, 2009, 6:40 AM CDT for Pike County, Mississippi. It took effect at Mar 27, 2009, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2009, 6:40 AM CDT (11:40 UTC)
In effect from
Mar 27, 2009, 1:00 PM CDT
Expired
Mar 27, 2009, 7:00 PM CDT
In force
6 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Pike County, MS

The river

Written for the forecast point Tangipahoa River at Osyka (OSYM6). The gauge peaked at 16.81 ft at Mar 28, 2009, 6:00 PM CDT.

actionminormoderate10152003/2703/2803/29
Action stage
14 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KLIX 271140
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
640 AM CDT FRI MAR 27 2009

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
LOUISIANA... 

  TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY
  TANGIPAHOA RIVER NEAR KENTWOOD AFFECTING TANGIPAHOA PARISH
  TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC113-280000-
/O.NEW.KLIX.FL.W.0013.090327T1800Z-090328T0000Z/
/OSYM6.1.ER.090327T1800Z.090327T1800Z.090327T1800Z.NO/
640 AM CDT FRI MAR 27 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TANGIPAHOA RIVER AT OSYKA.
* FROM THIS AFTERNOON TO THIS EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  3:45 AM FRIDAY THE STAGE WAS 14.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  AFTERNOON.
* IMPACT...AT 15.0 FEET...PASTURES AND WOODLANDS ALONG WITH SOME CROP 
  LAND NEAR THE RIVER WILL BE INUNDATED

$$

LAC105-280539-
/O.NEW.KLIX.FL.W.0014.090328T0000Z-090328T0600Z/
/KENL1.1.ER.090328T0000Z.090328T0000Z.090328T0000Z.NO/
640 AM CDT FRI MAR 27 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TANGIPAHOA RIVER NEAR KENTWOOD.
* FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  3:00 AM FRIDAY THE STAGE WAS 10.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  EVENING.
* IMPACT...AT 13.0 FEET...WATER WILL INVADE THE COMMERCIAL PROPERTY 
  ADJACENT TO THE RIVER

$$

LAC105-280539-
/O.NEW.KLIX.FL.W.0015.090328T0040Z-090331T1312Z/
/ROBL1.1.ER.090328T0040Z.090329T1200Z.090331T0712Z.NO/
640 AM CDT FRI MAR 27 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TANGIPAHOA RIVER NEAR ROBERT.
* FROM THIS EVENING TO TUESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  5:30 AM FRIDAY THE STAGE WAS 11.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 17.3 FEET BY SUNDAY MORNING. 
* IMPACT...AT 17.0 FEET...LOW PLACES ALONG HIGHWAY 22 SOUTH OF ROBERT 
  WILL BE UNDER WATER. WATER WILL APPROACH THE ENTRANCE ROAD OF 
  HIDDEN OAKS CAMPGROUND. TRAILERS AT THE CAMPGROUND WILL BE UNABLE 
  TO BE MOVED OUT WHEN THE RIVER REACHES 18 FEET

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 27, 6:20 AM CDT, 20 minutes earlier.

Area forecast discussion, Mar 27, 6:20 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
620 AM CDT FRI MAR 27 2009

.UPDATE...

QUICK UPDATE TO THE ZONES TO REFLECT UPGRADE TO A COASTAL FLOOD
WARNING AND REMOVAL OF SOME PARISHES FROM THE TORNADO WATCH.

&&

.PREV DISCUSSION... /ISSUED 356 AM CDT FRI MAR 27 2009/

SHORT TERM...

IN THE IMMEDIATE TERM...AN MCV WILL CONTINUE TO ADVANCE TO THE
EAST...LOWERING THE SEVERE WEATHER POTENTIAL ACROSS THE AREA. HAVE
REMOVED THE NORTHSHORE FROM THE WATCH...BUT KEEP THE SOUTHSHORE
AND MISSISSIPPI COASTAL COUNTIES IN FOR NOW...DUE TO ONGOING
CONVECTION AND WARNINGS. IN ADDITION...FLASH FLOODING ACROSS THE
SOUTHSHORE WILL CONTINUE TO BE A MAJOR ISSUE AS ECHOES TRAIN
ACROSS THE AREA. RAINFALL TOTALS OF 6 TO 10 INCHES CANNOT BE RULED
OUT.

IN THE WAKE OF THIS MCV AND ASSOCIATED UPPER LEVEL VORT MAX
SLICING THROUGH THE GULF SOUTH...A BRIEF PERIOD OF SUBSIDENCE IS
EXPECTED TO BUILD IN FOR THIS AFTERNOON. THIS PERIOD OF SUBSIDENCE
AND SOMEWHAT DRIER AIR ALOFT WILL KEEP CONVECTIVE POTENTIAL A BIT
LOWER FOR THIS AFTERNOON. HOWEVER...THE SUBSIDENCE WILL BE QUICKLY
REPLACED A BROAD AREA OF DEEP LIFT IN ADVANCE OF DEEPENING TROUGH
AND AREA OF LOW PRESSURE OVER THE CENTRAL PLAINS. WITH THIS
INCREASED DYNAMIC SUPPORT...EXPECT A FINAL ROUND OF HEAVY RAINFALL
AND SEVERE THUNDERSTORMS FOR TONIGHT. LOOKING AT THE SHEAR
PROFILES FOR TONIGHT...IT LOOKS LIKE ISOLATED TORNADOES...DAMAGING
WINDS...AND HAIL WILL ALL BE POSSIBLE TONIGHT. HOWEVER...THE
OVERALL SYSTEM SHOULD BE MUCH FASTER MOVING AND MAINLY IN THE FORM
OF A SQUALL LINE WITH BOWING SEGMENTS.

STRONG SUBSIDENCE AND COLD AIR ADVECTION WILL WORK IN BEHIND THE
FRONT SATURDAY INTO SATURDAY NIGHT...ALLOWING FOR RAPIDLY CLEARING
SKIES AND MUCH COOLER TEMPERATURES. THESE COOL AND DRY CONDITIONS
WILL PERSIST THROUGH MONDAY AS RIDGING THROUGHOUT THE ATMOSPHERIC
COLUMN DOMINATES.

LONG TERM...

GOING INTO THE MIDDLE AND LATTER PORTIONS OF NEXT WEEK..THE
OVERALL MODELS ARE NOT IN HORRIBLE DISAGREEMENT...BUT ALSO NOT IN
FANTASTIC AGREEMENT. THE GFS SHOWS A SYSTEM SWEEPING THROUGH
TUESDAY INTO TUESDAY NIGHT...WITH A GENERAL SOUTHWEST FLOW
PERSISTING THEREAFTER...WHICH SHOULD ALLOW FOR PERIODS OF
CONVECTIVE ACTIVITY THROUGH FRIDAY. THE ECMWF IS A BIT DRIER FOR
THE END OF THE WEEK...WITH A MORE WESTERLY FLOW IN PLACE ALOFT.
AT THIS TIME...HAVE WENT WITH THE GFS SOLUTION.

AVIATION...

MVFR AND IFR CONDITIONS WILL PERSIST THROUGH AROUND 18Z AT ALL
TERMINALS AS A CONVECTIVE BAND CONTINUES TO IMPACT THE REGION.
VISIBILITIES MAY BRIEFLY DROP INTO THE LIFR RANGE IN THE HEAVIEST
RAIN BANDS. CONDITIONS WILL IMPROVE TO VFR AFTER 18Z...BUT WILL
QUICKLY DEGRADE AFTER 00Z AS ANOTHER STRONG BAND OF CONVECTION
MOVES THROUGH.

MARINE...

STRONG SOUTHERLY FLOW WILL CONTINUE TO KEEP SEAS UP ACROSS THE
COASTAL WATERS. WITH THIS IN MIND...SMALL CRAFT ADVISORIES ARE IN
PLACE FOR THE COASTAL WATERS THROUGH TOMORROW. THE WINDS WILL
SHIFT BEHIND THE FRONT TOMORROW AFTERNOON...WHICH WILL KEEP WINDS
UP OVER THE WATERS...ALLOWING THE ADVISORIES TO PERSIST THROUGH
TOMORROW NIGHT. TIDES WILL ALSO REMAIN HIGH THROUGH THE
PERIOD...WITH COASTAL FLOODING EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  55  66  37 /  40  80  30   0
BTR  82  53  66  39 /  40  80  30   0
MSY  80  62  66  43 /  60  80  50   0
GPT  78  67  70  42 /  70  80  70   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 7 PM CDT THIS EVENING FOR LAZ038-040-
     050-058-060>064-067>070.

     FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR LAZ034>040-
     046>050-056>070.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ550-555-570-
     575.

     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 AM CDT
     SATURDAY FOR GMZ530.

MS...COASTAL FLOOD WARNING UNTIL 7 PM CDT THIS EVENING FOR MSZ080.

     FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MSZ068>071-077-
     080>082.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ555-570-575.

&&
Hazardous weather outlook, Mar 27, 6:31 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
631 AM CDT FRI MAR 27 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-272330-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
631 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER...
A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES ACROSS SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI. THE HIGHEST RISK OF SEVERE
THUNDERSTORM ACTIVITY WILL BE LATE THIS EVENING THROUGH EARLY
SATURDAY MORNING. OVERALL ATMOSPHERIC PROFILES ARE HIGHLY
FAVORABLE TO DAMAGING WINDS AND ISOLATED TORNADOES WITH THESE
SEVERE THUNDERSTORMS.

HEAVY RAINFALL...
ADDITIONAL HEAVY RAIN IS POSSIBLE TONIGHT. SOME AREAS MAY RECEIVE AN
ADDITIONAL 3 INCHES OF RAIN BY FRIDAY MORNING. IF THIS AMOUNT OF RAIN
FALLS IN A SHORT PERIOD OF TIME...FLOODING OF LOW LYING AREAS AND
SOME ROADWAYS WILL OCCUR. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE
ENTIRE AREA.

MARINE HAZARDS...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS AND
TIDAL LAKES. PERSISTENT SOUTHEAST WINDS AROUND 20 KNOTS WITH HIGHER
GUSTS WILL CONTINUE TO RESULT IN SWELL-ENHANCED SEA HEIGHTS OF 6 TO 9
FEET...MAINLY BEYOND 15 NAUTICAL MILES FROM SHORE.

COASTAL FLOODING...SOUTHEAST WINDS WILL CAUSE TIDES TO REMAIN 1 TO 2
FEET ABOVE NORMAL THROUGH FRIDAY NIGHT ALONG THE COAST. HOWEVER...
ASTRONOMICAL TIDES WILL BE AT THEIR HIGHEST FRIDAY AROUND NOON...WHEN
THE STRONGEST WINDS OVER THE GULF WATERS WILL COME JUST AHEAD OF THE
COLD FRONT FRIDAY AND FRIDAY NIGHT.  THESE WINDS WILL CAUSE TIDES TO
BE 2 TO 3 FEET OR MORE ABOVE NORMAL LEVELS. FOR THIS REASON...A
COASTAL FLOOD WARNING HAS BEEN ISSUED FOR PORTIONS OF THE LOUISIANA
AND MISSISSIPPI COAST FOR THE DAYTIME HOURS ON FRIDAY.

RIVER FLOODING...
DUE TO THE HEAVY RAINFALL...SEVERAL RIVERS WILL RISE OR REMAIN ABOVE
FLOOD STAGE.  REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RIVER FLOODING...
SEVERAL RIVERS WILL REMAIN ABOVE FLOOD THIS WEEKEND BEFORE
FALLING BACK BELOW FLOOD STAGE NEXT WEEK. REFER TO THE LATEST RIVER
FLOOD STATEMENTS FOR INFORMATION.

MARINE HAZARDS...
SOUTHEASTERLY WINDS WILL CONTINUE TO BRING LARGE SWELL TO THE
COASTAL WATERS THROUGH SATURDAY MORNING. WINDS WILL SHIFT OUT OF
THE NORTHWEST DURING THE DAY ON SATURDAY AND REMAIN ABOVE 20
KNOTS THROUGH SATURDAY NIGHT.  THESE STRONG WINDS WILL ALLOW SEAS
TO REMAIN IN THE 6 TO 9 FOOT RANGE.

THUNDERSTORMS...
ANOTHER FRONTAL BOUNDARY IS EXPECTED TO BRING SCATTERED
THUNDERSTORMS TO THE REGION TUESDAY INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

ALSO...SPOTTERS...EMERGENCY MANAGERS AND FIRST RESPONDERS NEED TO
CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR
UPDATED INFORMATION ON SIGNIFICANT WEATHER THREATS FRIDAY AND
FRIDAY EVENING. IN ADDITION...PLEASE PASS ON ANY SEVERE WEATHER
OR FLOODING REPORTS.

32

In the hours before

Local storm report, Mar 27, 1:47 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
147 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     HAIL             LAROSE                  29.57N 90.37W
03/27/2009  E0.50 INCH       LAFOURCHE          LA   PUBLIC

            MARBLE SIZE HAIL IN LAROSE

&&

PGRIGSBY
Local storm report, Mar 27, 3:11 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
311 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TORNADO          RESERVE                 30.08N 90.56W
03/27/2009                   ST. JOHN THE BAPTI LA   EMERGENCY MNGR

            POWER OUTAGES, LARGE TREE LIMBS ON ROADWAYS, TREE ON
            HOUSE ON E. 27TH STREET GARYVILLE

0130 AM     TORNADO          EDGARD                  30.03N 90.56W
03/27/2009                   ST. JOHN THE BAPTI LA   EMERGENCY MNGR

            POWER OUTAGES, 1 TRAILER DESTROYED, 2 TRAILERS KNOCKED
            OFF BLOCKS.

0136 AM     TSTM WND DMG     11 E PICAYUNE           30.53N 89.49W
03/27/2009                   HANCOCK            MS   EMERGENCY MNGR

            TREES DOWN ON HWY 43 AT LEETOWN ROAD

0142 AM     NON-TSTM WND DMG 18 N DIAMONDHEAD        30.64N 89.37W
03/27/2009                   HANCOCK            MS   EMERGENCY MNGR

            LARGE TREE DEBRIS BLOCKING HWY603, HWY43 AND HWY53

0145 AM     TSTM WND DMG     3 N PEARL RIVER         30.42N 89.75W
03/27/2009                   ST. TAMMANY        LA   TRAINED SPOTTER

            TREES DOWN AND ROOFS BLOWN OFF 2 HOMES NEAR HICKORY.
            REPORTED BY SPOTTER MITCHELL GEISLLER AND FIRE DEPT.

&&

TERICKSON
Local storm report, Mar 27, 3:32 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 AM     FLASH FLOOD      RACELAND                29.72N 90.60W
03/27/2009                   LAFOURCHE          LA   EMERGENCY MNGR

            WATER ENTERING 7 HOMES IN RACELAND MATHEWS AND LOCKPORT

0327 AM     FLASH FLOOD      THIBODAUX               29.79N 90.82W
03/27/2009                   LAFOURCHE          LA   EMERGENCY MNGR

            WATER WITHIN A FEW INCHES OF SEVERAL HOMES

&&

TERICKSON
Local storm report, Mar 27, 5:39 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
539 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     3 E GONZALES            30.22N 90.87W
03/26/2009                   ASCENSION          LA   EMERGENCY MNGR

            POSSIBLE TORNADO IN ST. AMANT. ONE HOUSE DESTROYED...2
            OTHERS WITH MINOR DAMAGE. ONE PERSON INJURED. POWER POLES
            SNAPPED ON WEBER CITY ROAD.

1130 PM     TSTM WND DMG     PIERRE PART             29.96N 91.21W
03/26/2009                   ASSUMPTION         LA   LAW ENFORCEMENT

            TREES DOWN IN PIERRE PART.

1145 PM     TSTM WND DMG     LABADIEVILLE            29.82N 90.96W
03/26/2009                   ASSUMPTION         LA   LAW ENFORCEMENT

            TRAILERS DAMAGED ON HWY 1010 IN LABADIEVILLE. ONE TRAILER
            HAD ROOF RIPPED OFF. ANOTHER TRAILER BLOWN ON SIDE.

1150 PM     HAIL             METAIRIE                30.00N 90.18W
03/26/2009  E1.00 INCH       JEFFERSON          LA   NWS EMPLOYEE

1214 AM     HAIL             HOUMA                   29.58N 90.71W
03/27/2009  E0.88 INCH       TERREBONNE         LA   TRAINED SPOTTER

            NICKEL SIZE REPORTED FROM TRAINED SPOTTER IN HOUMA AREA.

1248 AM     TSTM WND GST     NEW ORLEANS             29.97N 90.08W
03/27/2009  M55.00 MPH       ORLEANS            LA   BROADCAST MEDIA

            WVUE-TV 8 MEASURED AT STATION.

1258 AM     HAIL             HOUMA                   29.58N 90.71W
03/27/2009  M0.50 INCH       TERREBONNE         LA   TRAINED SPOTTER

            MARBLE SIZE HAIL AND WINDS ESTIMATED AT 50-60 MPH ON
            MARTIN LUTHER KING BLVD IN HOUMA.

0130 AM     TORNADO          EDGARD                  30.03N 90.56W
03/27/2009                   ST. JOHN THE BAPTI LA   EMERGENCY MNGR

            POWER OUTAGES, 1 TRAILER DESTROYED, 2 TRAILERS KNOCKED
            OFF BLOCKS.

0130 AM     TORNADO          RESERVE                 30.08N 90.56W
03/27/2009                   ST. JOHN THE BAPTI LA   EMERGENCY MNGR

            POWER OUTAGES, LARGE TREE LIMBS ON ROADWAYS, TREE ON
            HOUSE ON E. 27TH STREET GARYVILLE

0136 AM     TSTM WND DMG     11 E PICAYUNE           30.53N 89.49W
03/27/2009                   HANCOCK            MS   EMERGENCY MNGR

            TREES DOWN ON HWY 43 AT LEETOWN ROAD

0140 AM     HAIL             LAROSE                  29.57N 90.37W
03/27/2009  E0.50 INCH       LAFOURCHE          LA   PUBLIC

            MARBLE SIZE HAIL IN LAROSE

0142 AM     NON-TSTM WND DMG 18 N DIAMONDHEAD        30.64N 89.37W
03/27/2009                   HANCOCK            MS   EMERGENCY MNGR

            LARGE TREE DEBRIS BLOCKING HWY603, HWY43 AND HWY53

0145 AM     TSTM WND DMG     3 N PEARL RIVER         30.42N 89.75W
03/27/2009                   ST. TAMMANY        LA   TRAINED SPOTTER

            TREES DOWN AND ROOFS BLOWN OFF 2 HOMES NEAR HICKORY.
            REPORTED BY SPOTTER MITCHELL GEISLLER AND FIRE DEPT.

0227 AM     TSTM WND DMG     BILOXI                  30.42N 88.93W
03/27/2009                   HARRISON           MS   TRAINED SPOTTER

            POSSIBLE TORNADO NEAR THE ISLE OF CAPRI CASINO IN BILOXI.

0327 AM     FLASH FLOOD      RACELAND                29.72N 90.60W
03/27/2009                   LAFOURCHE          LA   EMERGENCY MNGR

            WATER ENTERING 7 HOMES IN RACELAND MATHEWS AND LOCKPORT

0327 AM     FLASH FLOOD      THIBODAUX               29.79N 90.82W
03/27/2009                   LAFOURCHE          LA   EMERGENCY MNGR

            WATER WITHIN A FEW INCHES OF SEVERAL HOMES

0415 AM     FLASH FLOOD      5 SE NORCO              29.95N 90.35W
03/27/2009                   ST. CHARLES        LA   EMERGENCY MNGR

            MAJOR STREET FLOODING IN DESTRAHAN ST. ROSE AND LULING

0415 AM     FLASH FLOOD      HOUMA                   29.58N 90.71W
03/27/2009                   TERREBONNE         LA   EMERGENCY MNGR

            WIDESPREAD SEVERE FLOODING IN TERREBONNE PARISH. MANY
            HOUSES WITH WATER IN THEM. SHELTERS STATE HAVE BEEN
            OPENED.

0515 AM     FLASH FLOOD      WESTWEGO                29.90N 90.14W
03/27/2009                   JEFFERSON          LA   EMERGENCY MNGR

            HOMES AND VEHICLES FLOODED IN NUMEROUS AREAS OF THE
            PARISH

&&

PGRIGSBY
Local storm report, Mar 27, 6:24 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
624 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     FLASH FLOOD      NEW ORLEANS             29.97N 90.08W
03/27/2009                   ORLEANS            LA   BROADCAST MEDIA

            NUMEROUS AREAS AND VEHICLES UNDER WATER.

0550 AM     FLASH FLOOD      BELLE CHASSE            29.85N 90.00W
03/27/2009                   PLAQUEMINES        LA   LAW ENFORCEMENT

            HOMES AND VEHICLES FLOODED IN BELLE CHASSE

0550 AM     FLOOD            LAROSE                  29.57N 90.37W
03/27/2009                   LAFOURCHE          LA   EMERGENCY MNGR

            COASTAL FLOODING OCCURRING OUTSIDE LEVEE SYSTEMS AT
            LAROSE. NORTH AMERICAN SHIPYARD UNDER 2 FEET OF WATER.

&&

TERICKSON
Local storm report, Mar 27, 6:36 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
636 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     FLASH FLOOD      CHALMETTE               29.94N 89.97W
03/27/2009                   ST. BERNARD        LA   LAW ENFORCEMENT

            SOME VEHICLES FLOODED ON STREETS

&&

TERICKSON

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:33 PM CDTAreal Flood AdvisoryLIXJackson100 days
Mar 26, 7:42 PM CDTAreal Flood AdvisoryLIXHarrison, Pearl River100 days
Mar 26, 7:56 PM CDTSevere Thunderstorm WarningLIXAmite49 min
Mar 26, 8:03 PM CDTTornado WarningLIXAmite27 min
Mar 26, 8:27 PM CDTTornado WarningLIXAmite, Pike33 min
Mar 26, 8:59 PM CDTSevere Thunderstorm WarningLIXAmite, Pike, Walthall23 min
Mar 26, 11:00 PM CDTAreal Flood AdvisoryLIXHarrison, Jackson, Pearl River104 days
Mar 27, 12:00 AM CDTRiver Flood WarningLIXPearl River6 days
Mar 27, 1:00 AM CDTRiver Flood WarningLIXPearl River3 days
Mar 27, 1:03 AM CDTAreal Flood AdvisoryLIXAmite, Pearl River, Pike, Walthall111 days
Mar 27, 1:12 AM CDTSevere Thunderstorm WarningLIXHancock, Harrison, Pearl River63 min
Mar 27, 1:33 AM CDTTornado WarningLIXHancock27 min
Mar 27, 1:39 AM CDTTornado WarningLIXHancock, Harrison17 min
Mar 27, 1:59 AM CDTTornado WarningLIXHarrison31 min
Mar 27, 2:13 AM CDTSevere Thunderstorm WarningLIXHarrison, Jackson47 min
Mar 27, 2:42 AM CDTTornado WarningLIXJackson33 min
Mar 27, 2:48 AM CDTTornado WarningLIXJackson27 min
Mar 27, 3:00 AM CDTTornado WarningLIXJackson15 min
Mar 27, 4:09 AM CDTRiver Flood WarningLIXPike, Walthall4 days
Mar 27, 5:58 AM CDTCoastal Flood WarningLIX34 hr
Mar 27, 9:28 AM CDTRiver Flood WarningLIXHarrison60 hr
Mar 27, 9:30 AM CDTRiver Flood WarningLIXHarrison4 days
Mar 27, 9:31 AM CDTRiver Flood WarningLIXHarrison3 days
Mar 27, 6:46 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson59 min

Nearby

River Flood Warnings in Mississippi, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.